Alert archive / Texas / Beach Hazards Statements in 2018
Beach Hazards Statement 11, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this beach hazards statement at Oct 25, 2018, 4:40 AM CDT for Galveston County, Texas. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2018, 4:40 AM CDT (09:40 UTC)
- Expired
- Oct 25, 2018, 7:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
County Galveston County, TX
The radar
The Houston radar (KHGX), 32 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
487 WHUS44 KHGX 250940 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 440 AM CDT Thu Oct 25 2018 ...Minor overwash on Highway 87/124 intersection this morning... .Water levels remain elevated early this morning, but gradual improvement is expected after sunrise as high tide passes and northwest winds increase. In the meantime, look for minor overwash along the intersection of Highway 87 at Highway 124 on the Bolivar Peninsula. A high risk of rip currents can be expected early this morning along area beaches as well. Improving conditions are expected as the surf diminishes through the morning. TXZ438-251200- /O.NEW.KHGX.BH.S.0011.181025T0940Z-181025T1200Z/ Galveston Island and Bolivar Peninsula- 440 AM CDT Thu Oct 25 2018 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 7 AM CDT THIS MORNING... The National Weather Service in Houston/Galveston has issued a Beach Hazards Statement for elevated water levels and a high risk of rip currents, which is in effect until 7 AM CDT this morning. * COASTAL FLOODING...minor overwash is possible at the intersection of Highway 87 at Highway 124 on the Bolivar Peninsula. * TIMING...through 7 am. * IMPACTS...Water and debris may overwash lower lying coastal roads making travel difficult. In addition, rip currents and longshore currents will be dangerous to swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Caution should be used when in or near the water. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at Oct 25, 3:54 AM CDT, 46 minutes earlier.
Area forecast discussion, Oct 25, 3:54 AM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 354 AM CDT Thu Oct 25 2018 .DISCUSSION... Any lingering rain from yesterday's storm system will move off to the east and out of our area this morning. Clouds are expected to linger around for most of the area during the day, and this in combination with northwest winds will help to keep today's highs some 5 to 10 degrees below normal. Still looking at a quiet end of the week and weekend with surface high pressure in/around the area. Expect to see highs warm into the 80s over the weekend with light southwest to west winds in place. A Sunday night thru Monday morning cold front will help to bring the highs back down a little at the start of next week, but warming temperatures can be expected beginning on Tuesday as high pressure moves off to the east and an onshore flow sets up. With the warmer temperatures comes our next rain chances on Wednesday and Thursday as the next system and associated front moves eastward across the state. 42 && .MARINE... Observed water levels are still running ~3.3ft MLLW along the upper Tx coast. These levels will produce minor overwash on the Highway 87/124 intersection so will go w/ beach hazard statement to incorporate water levels & rip currents until 7am which should get us thru the next high tide cycle (~4am). Improving conditions and lowering surf can be expected thereafter w/ nw flow in place. NW winds should begin picking up to around 15 kt this morning. Moderate NNW/NW flow will persist into Fri night as high pressure builds into the region. May need the caution flags at times. Otherwise, gradient weakens and winds/seas further diminish this weekend as the high makes its way into the NW Gulf. Increasing onshore winds and building seas can be expected early/mid next week. 47 && .AVIATION... LIFR/IFR ceilings should persist into the mid morning hours until we start seeing some very slow improvement through the day. Clouds should scatter out and conditions trend toward VFR late in the afternoon. Though a drier airmass will be filtering in...we'll need to watch the possibility for some patchy shallow fog development considering clearing skies and wet ground in place. 47 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 68 54 76 55 80 / 10 0 0 0 0 Houston (IAH) 71 55 75 57 80 / 10 0 0 0 0 Galveston (GLS) 72 61 74 64 77 / 10 0 0 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Oct 25, 3:54 AM CDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 354 AM CDT Thu Oct 25 2018 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-300-313-335>338-436>438-261200- Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Colorado-Fort Bend-Galveston Bay- Galveston Island and Bolivar Peninsula-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Matagorda Bay-Matagorda Islands- Montgomery-Northern Liberty-Polk-San Jacinto-Southern Liberty- Trinity-Walker-Waller-Washington- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- Wharton- 354 AM CDT Thu Oct 25 2018 This hazardous weather outlook is for portions of Southeast Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:26 PM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston, Harris | 64 min |
| Oct 24, 7:45 PM CDT | Flash Flood Warning | HGX | Brazoria, Galveston, Harris | 90 min |
| Oct 24, 7:52 PM CDT | Special Marine Warning | HGX | 38 min | |
| Oct 24, 8:22 PM CDT | Special Marine Warning | HGX | 38 min | |
| Oct 24, 8:24 PM CDT | Special Weather Statement | HGX | Galveston | 51 min |
| Oct 24, 8:33 PM CDT | Areal Flood Advisory | HGX | Galveston | 117 min |
| Oct 24, 8:59 PM CDT | Special Marine Warning | HGX | 31 min | |
| Oct 24, 9:11 PM CDT | Areal Flood Warning | HGX | Brazoria, Galveston | 64 min |
| Oct 24, 9:15 PM CDT | Special Weather Statement | HGX | Galveston | 30 min |
| Oct 24, 9:30 PM CDT | Flash Flood Warning | HGX | Galveston | 2 hr |
| Oct 24, 9:55 PM CDT | Special Marine Warning | HGX | 50 min | |
| Oct 24, 10:37 PM CDT | Areal Flood Advisory | HGX | Galveston | 3 hr |
| Oct 24, 11:15 PM CDT | Areal Flood Advisory | HGX | Chambers, Galveston, Liberty | 2 hr |
| Oct 25, 9:36 AM CDT | River Flood Warning | HGX | Brazoria, Fort Bend | 25 hr |
Nearby
Beach Hazards Statements in Texas, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.